Alert archive / New York / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS New York, NY
NWS New York, NY issued this flash flood watch at Jun 6, 2013, 2:19 PM EDT for 4 counties in Connecticut; 5 counties in New Jersey; 11 counties in New York. It took effect at Jun 7, 2013, 6:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 2:19 PM EDT (18:19 UTC)
- In effect from
- Jun 7, 2013, 6:00 AM EDT
- Expired
- Jun 8, 2013, 3:14 AM EDT
- In force
- 21 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WGUS61 KOKX 061819 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 219 PM EDT THU JUN 6 2013 ...FLASH FLOODING POSSIBLE WITH WIDESPREAD HEAVY RAINFALL FRIDAY INTO SATURDAY ... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 070730- /O.NEW.KOKX.FF.A.0002.130607T1000Z-130608T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 219 PM EDT THU JUN 6 2013 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON...SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX... SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK...NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER...NORTHWESTERN SUFFOLK...ORANGE...PUTNAM... RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK... SOUTHERN NASSAU...SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN SUFFOLK. * FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * THE REMNANTS OF TROPICAL SYSTEM ANDREA...COMBINED WITH A SYSTEM MOVING IN FROM THE WEST WILL BRING WIDESPREAD RAIN ACROSS THE TRI STATE AREA BEGINNING LATE TONIGHT AND LASTING UNTIL SATURDAY. RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES ARE FORECASTED...WITH THE HEAVIEST RAIN EXPECTED FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. MAXIMUM HOURLY RATES COULD REACH BETWEEN 1 AND 2 INCHES. * THESE RAINFALL AMOUNTS COULD LEAD TO FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAM FLASH FLOODING. MAIN STREAM RIVERS SHOULD REMAIN WITHIN THEIR BANKS. IT SHOULD BE STRESSED THAT WHILE WE ARE EXPECTING A PROLONGED PERIOD OF RAINFALL...THE MAIN CONCERN DURING THIS TIME PERIOD WILL BE FLASHY RESPONSES ACROSS THE URBAN AREAS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
876 WGUS61 KOKX 061838 CCA FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 237 PM EDT THU JUN 6 2013 ...FLASH FLOODING POSSIBLE WITH WIDESPREAD HEAVY RAINFALL FRIDAY INTO SATURDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 070800- /O.NEW.KOKX.FF.A.0002.130607T1000Z-130608T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 237 PM EDT THU JUN 6 2013 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON...SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX... SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK...NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER...NORTHWESTERN SUFFOLK...ORANGE...PUTNAM... RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK... SOUTHERN NASSAU...SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN SUFFOLK. * FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * THE REMNANTS OF TROPICAL SYSTEM ANDREA...COMBINED WITH A SYSTEM MOVING IN FROM THE WEST WILL BRING WIDESPREAD RAIN ACROSS THE TRI STATE AREA BEGINNING LATE TONIGHT AND LASTING UNTIL SATURDAY. RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES ARE FORECASTED...WITH THE HEAVIEST RAIN EXPECTED FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. MAXIMUM HOURLY RATES COULD REACH BETWEEN 1 AND 2 INCHES. * THESE RAINFALL AMOUNTS COULD LEAD TO FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAM FLASH FLOODING. MAIN STREAM RIVERS SHOULD REMAIN WITHIN THEIR BANKS. IT SHOULD BE STRESSED THAT WHILE WE ARE EXPECTING A PROLONGED PERIOD OF RAINFALL...THE MAIN CONCERN DURING THIS TIME PERIOD WILL BE FLASHY RESPONSES ACROSS THE URBAN AREAS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
647 WGUS61 KOKX 070744 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 344 AM EDT FRI JUN 7 2013 ...FLASH FLOODING POSSIBLE WITH WIDESPREAD HEAVY RAINFALL TODAY INTO SATURDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 072030- /O.CON.KOKX.FF.A.0002.130607T1000Z-130608T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 344 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK... NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER... NORTHWESTERN SUFFOLK...ORANGE...PUTNAM...RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK...SOUTHERN NASSAU... SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN SUFFOLK. * THROUGH SATURDAY AFTERNOON. * THE REMNANTS OF TROPICAL SYSTEM ANDREA WILL RESULT IN WIDESPREAD RAIN ACROSS THE TRI STATE AREA THROUGH THE DAY TODAY...CONTINUING UNTIL EARLY SATURDAY. RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES ARE FORECASTED...WITH THE HEAVIEST RAIN EXPECTED THIS AFTERNOON THROUGH TONIGHT. MAXIMUM HOURLY RATES COULD APPROACH AN INCH...WHICH COULD LAST FOR SEVERAL HOURS. * THESE RAINFALL AMOUNTS COULD LEAD TO FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAM FLASH FLOODING. MAIN STEM RIVERS SHOULD REMAIN WITHIN THEIR BANKS...ALTHOUGH A FEW MAY APPROACH BANKFULL. IT SHOULD BE STRESSED THAT WHILE WE ARE EXPECTING A PROLONGED PERIOD OF RAINFALL...THE MAIN CONCERN DURING THIS TIME PERIOD WILL BE FLASHY RESPONSES ACROSS THE URBAN AREAS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
005 WGUS61 KOKX 072009 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 409 PM EDT FRI JUN 7 2013 ...FLASH FLOODING POSSIBLE WITH WIDESPREAD HEAVY RAINFALL TONIGHT INTO SATURDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 081000- /O.CON.KOKX.FF.A.0002.000000T0000Z-130608T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 409 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK... NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER... NORTHWESTERN SUFFOLK...ORANGE...PUTNAM...RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK...SOUTHERN NASSAU... SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN SUFFOLK. * THROUGH SATURDAY AFTERNOON * THE REMNANTS OF ANDREA WILL RESULT IN WIDESPREAD RAIN ACROSS THE TRI STATE AREA THROUGH TONIGHT BEFORE ENDING LATE AT NIGHT INTO SATURDAY MORNING. AN ADDITIONAL 2 TO 3 INCHES...WITH LOCALLY UP TO 4 INCHES OF RAINFALL IS FORECAST....WITH THE HEAVIEST RAIN EXPECTED THROUGH THIS EVENING. MAXIMUM HOURLY RATES COULD RANGE FROM AN INCH TO AN INCH AND A HALF PER HOUR. * THESE RAINFALL AMOUNTS COULD LEAD TO FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAM FLASH FLOODING. MAIN STEM RIVERS SHOULD REMAIN WITHIN THEIR BANKS... ALTHOUGH A FEW MAY APPROACH BANKFULL. IT SHOULD BE STRESSED THAT WHILE WE ARE EXPECTING A PROLONGED PERIOD OF RAINFALL... THE MAIN CONCERN DURING THIS TIME PERIOD WILL BE FLASHY RESPONSES ACROSS THE URBAN AREAS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
260 WGUS61 KOKX 080142 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 942 PM EDT FRI JUN 7 2013 ...FLASH FLOOD THREAT CONTINUES INTO SATURDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 081445- /O.CON.KOKX.FF.A.0002.000000T0000Z-130608T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 942 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * THE ENTIRE TRI-STATE REGION * THROUGH SATURDAY AFTERNOON * UP TO FIVE INCHES OF RAIN HAS OCCURRED ACROSS THE REGION. PERIODS OF HEAVY RAIN WILL CONTINUE TO IMPACT THE REGION TONIGHT. UP TO THREE INCHES OF ADDITIONAL RAINFALL IS POSSIBLE UNTIL THE REMNANTS OF ANDREA PASS. HOURLY RATES COULD RANGE FROM AN INCH TO AN INCH AND A HALF PER HOUR. * THE ADDITIONAL RAINFALL WILL EXACERBATE CURRENT FLOODING...AND LEAD TO NEW AREAS OF FLASH FLOODING. MAIN STEM RIVERS SHOULD REMAIN WITHIN THEIR BANKS...ALTHOUGH A FEW MAY APPROACH BANKFULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMC
478 WGUS61 KOKX 080714 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 314 AM EDT SAT JUN 8 2013 ...RAINFALL TAPERING OFF THIS MORNING... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 080815- /O.CAN.KOKX.FF.A.0002.000000T0000Z-130608T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 314 AM EDT SAT JUN 8 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN HAS ENDED...AND SOME SHOWERS WILL LINGER THROUGH DAYBREAK BEFORE TAPERING OFF. HOWEVER...THERE WILL STILL BE AREAS WHERE WATERS HAS PONDED. SOME OF THE SMALLER RIVERS AND STREAMS WILL BEGIN TO RECEDE LATER THIS MORNING DUE TO RUNOFF. MAIN STEM RIVERS WILL CONTINUE TO RISE TODAY...BUT ARE EXPECTED TO REMAIN BELOW BANKFULL. $$ MPS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 6, 1:57 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 6, 1:57 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT THU JUN 6 2013
.SYNOPSIS...
HIGH PRESSURE WILL MOVE TO THE EAST TODAY...ALLOWING A WEAK
FRONTAL SYSTEM TO APPROACH TONIGHT INTO FRIDAY. THE POST-TROPICAL
REMNANT OF TROPICAL STORM ANDREA IS THEN FORECAST TO PASS TO THE
SOUTHEAST...BRINGING HEAVY RAINS FRIDAY NIGHT INTO EARLY SATURDAY.
HIGH PRESSURE WILL RETURN IN ITS WAKE LATER SATURDAY INTO SUNDAY.
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE GREAT LAKES REGION
AND AFFECT THE AREA SUNDAY NIGHT THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS MADE TO THE TEMPS TO REFLECT CURRENT OBS.
OTHERWISE...FORECAST REMAINS ON TRACK TODAY...WITH MOSTLY CLOUDY
SKIES WEST AND PARTLY SUNNY SKIES EAST. 15Z RADAR IMAGERY SHOWING
LIGHT RAIN MOVING THROUGH CENTRAL NJ...SO COULD STILL SEE A LITTLE
LIGHT RAIN LATE THIS AFTERNOON MAINLY FROM NYC NORTH/WEST AS
OVERRUNNING REGIME STARTS TO BECOME ESTABLISHED.
TEMPS TODAY WILL AVERAGE 5-10 DEGREES BELOW AVG DUE TO ONSHORE
FLOW AND INCREASING CLOUDS. FOLLOWED A MOS BLEND...WITH AFTERNOON
HIGH TEMPS WITHIN A FEW DEGREES OF 70.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
RAIN ASSOCIATED WITH APPROACHING FRONTAL SYSTEM FROM THE WEST WILL
CONTINUE TO SPREAD E-WARD TONIGHT...AND THE RAIN COULD BECOME
HEAVY AT TIMES LATE NORTH/WEST OF NYC AS H7-8 MOISTURE TRANSPORT
INCREASES...WITH PW OVER 1.5 INCHES. POTENTIAL FOR MODERATE TO
HEAVY RAIN SHOULD CONTINUE TO SPREAD E-WARD INTO THE REST OF THE
CWA FRI VIA CONTINUED MOISTURE TRANSPORT FROM THE SOUTH AND PW
INCREASING TO NEAR 2 INCHES.
TROPICAL STORM ANDREA...CURRENTLY IN THE EASTERN GULF OF MEXICO...
IS THEN FORECAST TO MOVE UP THE SE COAST ON FRI...AND QUICKLY PASS
TO THE SE FRI NIGHT AS A POST-TROPICAL STORM. AS THIS TAKES
PLACE...THE HEAVIEST RAINS SHOULD SHIFT TO THE LEFT OF THE LOW
TRACK...AND THE STRONGEST WINDS TO THE EAST...SO THE PRIMARY
THREAT APPEARS TO BE HEAVY RAIN...WITH THE HIGHEST AMTS OVER
NYC...LONG ISLAND AND COASTAL CT. HOWEVER...IT WOULD NOT TAKE
MUCH OF A WESTWARD SHIFT IN THE FCST TRACK TO SHIFT AXIS OF
HEAVIEST RAINS FARTHER NORTH/WEST AND TO MAKE WIND A CONCERN
ESPECIALLY OVER EASTERN LONG ISLAND AND SE CT. PLEASE REFER TO
CURRENT AND FUTURE NHC ADVISORIES/FORECASTS FOR FURTHER
DETAILS...AND BELOW FOR POTENTIAL HYDROLOGIC IMPACTS.
POST-TROPICAL ANDREA SHOULD PASS WELL TO THE NE ON SAT...AND A
LINGERING SFC TROUGH AND APPROACHING MID LEVEL VORT MAX/UPPER
LEVEL SPEED MAX PIVOTING AROUND A BROAD UPPER LEVEL TROUGH TO THE
WEST COULD GENERATE ISOLD-SCT SHOWERS.
MOS TEMPS ON FRI ARE CLOSE AND ACCEPTED. HIGHS SHOULD FALL SHORT
OF SEASONAL NORMS BY A FEW DEGREES DUE TO EXPECTED CLOUDS
AND RAIN. THEN MET AND MAV MOS DIVERGE FRI NIGHT AND SAT.
MET NUMBERS ARE CONSIDERABLY WARMER BOTH PERIODS. A BLEND SEEMS
PRUDENT AT THIS TIME.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WEAK HIGH PRESSURE WILL BUILD IN ON SUNDAY AND IT COULD BE A DRY
DAY...HOWEVER A WEAK TROUGH DOES REMAIN ACROSS THE REGION.
FOR THE BEGINNING OF NEXT WEEK AN BROAD NEGATIVELY TILTED TROUGH
SHOULD AFFECT THE REGION AS SURFACE LOW PRESSURE MOVES SLOWLY EAST
ALONG THE US/CANADIAN BORDER. THIS WILL KEEP A CHANCE OF UNSETTLED
WEATHER IN THE REGION MON THROUGH WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE APPOACHES THE TERMINALS TONIGHT. VFR
TODAY...THEN CIGS/VSBYS DROP TO IFR LATE TONIGHT IN RAIN.
WINDS WILL BE FROM THE EAST-SOUTHEAST 10 TO 15 KT DURING THE
DAYTIME. AT NIGHT...SPEEDS COULD FALL BELOW 10 KT. A FEW GUSTS ARE
POSSIBLE THIS AFTERNOON.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: A FEW GUSTS UP TO 18 KT POSSIBLE.
KLGA FCSTER COMMENTS: A FEW GUSTS UP TO 18 KT POSSIBLE.
KEWR FCSTER COMMENTS: A FEW GUSTS UP TO 18 KT POSSIBLE.
KTEB FCSTER COMMENTS: A FEW GUSTS UP TO 18 KT POSSIBLE.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.SATURDAY...IFR OR LOWER CONDITIONS IN HEAVY RAIN.
.SATURDAY NIGHT...IMPROVING CONDITIONS.
.SUNDAY-MONDAY...SUB VFR CONDITIONS POSSIBLE SUNDAY
AFTERNOON/NIGHT WITH SHOWERS AHEAD OF A WARM FRONT...AND THEN
AGAIN WITH A COLD FRONT ON MONDAY.
.TUESDAY...SUB-VFR POSSIBLE IN RAIN AND/OR SHOWERS.
&&
.MARINE...
E-SE FLOW INCREASING TO AROUND 15 KT AHEAD OF AN APPROACHING
FRONTAL SYSTEM MAY BUILD OCEAN SEAS CLOSE TO SCA LEVELS TONIGHT.
AS THE POST-TROPICAL REMNANT OF ANDREA PASSES TO THE SE PER NHC
FORECAST...OCEAN SEAS SHOULD REACH SCA LEVELS FRI NIGHT INTO
SAT...WITH A FEW GUSTS UP TO 25 KT POSSIBLE OUT EAST. ATTM THE
STRONGEST WINDS WITH ANDREA ARE EXPECTED TO REMAIN OUT OVER
THE OFFSHORE WATERS...BUT IT WOULD NOT TAKE MUCH OF A WESTWARD
SHIFT IN TRACK TO BRING STRONGER WINDS APPROACHING GALE FORCE NEAR
OR INTO THE ERN OCEAN WATERS FRI NIGHT.
WITH THE NEXT STORM APPROACHING EARLY NEXT WEEK...SCA CONDS ARE
AGAIN POSSIBLE ON THE OCEAN MON INTO MON NIGHT.
&&
.HYDROLOGY...
THE COMBINATION OF A FRONTAL SYSTEM TO THE WEST...AND THE POST-
TROPICAL REMNANT OF ANDREA...COULD BRING MULTIPLE ROUNDS OF HEAVY
RAIN OVER A 36-HR PERIOD MAINLY FROM LATE TONIGHT THROUGH FRI
NIGHT. FIRST...THE FRONTAL SYSTEM SHOULD BRING A WIDESPREAD 1-2
INCHES OF RAIN LATE TONIGHT INTO FRI...FOLLOWED BY ANOTHER 1-2
INCHES AMTS FRI NIGHT...FOR STORM TOTALS OF 2-4 INCHES WITH
LOCALLY HIGHER AMTS. WITH THE RECENT RAIN...SOIL CONDITIONS
ACROSS THE HYDROLOGIC SERVICE AREA ARE VERY MOIST. THIS AMOUNT OF
RAINFALL MAY RESULT IN URBAN AND SMALL STREAM FLOODING.
FLOOD WATCHES COULD BE ISSUED LATER TODAY AFTER FURTHER
COLLABORATION WITH NEIGHBORING OFFICES AND ALSO THE MID ATLANTIC
AND NORTHEAST RIVER FORECAST CENTERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN/PW
NEAR TERM...GOODMAN/SEARS/PW
SHORT TERM...GOODMAN/PW
LONG TERM...MET
AVIATION...BC/DW
MARINE...GOODMAN/MET
HYDROLOGY...GOODMAN/METHazardous weather outlook, Jun 6, 4:05 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 405 AM EDT THU JUN 6 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 405 AM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAK FRONTAL SYSTEM APPROACHING FROM THE WEST TONIGHT INTO FRIDAY WILL BE FOLLOWED BY THE POST-TROPICAL REMNANTS OF TROPICAL STORM ANDREA PASSING TO THE SOUTHEAST FRIDAY NIGHT. EXTENSIVE TROPICAL MOISTURE ASSOCIATED WITH THESE SYSTEMS COULD RESULT IN HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING FROM FRIDAY INTO SATURDAY MORNING. THE POTENTIAL EXISTS FOR WIDESPREAD RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS. THE STRONGEST WINDS ASSOCIATED WITH ANDREA ARE FORECAST TO REMAIN WELL OFFSHORE...AND COASTAL FLOODING IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR RAINFALL TOTALS FRIDAY INTO SATURDAY MORNING. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 405 AM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME...GALE FORCE WINDS ASSOCIATED WITH THE POST-TROPICAL REMNANT OF TROPICAL STORM ANDREA PASSING TO THE SOUTHEAST FRIDAY NIGHT ARE FORECAST TO REMAIN AWAY FROM THE COASTAL WATERS. PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER DETAILS ON ANDREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:34 PM EDT | Small Craft Advisory | OKX | 48 hr |
Nearby
Flash Flood Watches in New York, 2013Flash Flood Watches in New Jersey, 2013Flash Flood Watches in Connecticut, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.